Bisolvon Dry Oral Liquid

NOTICE: This Consumer Medicine Information (CMI) is intended for persons living in Australia.

Active ingredient(s): Bromhexine hydrochloride
Consumer Medicine Information (CMI)
This leaflet provides important information about using Bisolvon Dry Oral Liquid. You should also speak to your doctor or pharmacist if you would like further information or if you have any concerns or questions about using Bisolvon Dry Oral Liquid.
Where to find information in this leaflet:

Why am I using Bisolvon Dry Oral Liquid?

Bisolvon Dry Oral Liquid contains the active ingredient dextromethorphan hydrobromide. Dextromethorphan hydrobromide is a cough suppressant that acts on the cough centre in the brain to suppress a dry cough
Bisolvon Dry Oral Liquid is used for the treatment of dry, irritating coughs.
Bisolvon Dry Oral Liquid does not have any pain-relieving (analgesic) properties.

What should I know before I use Bisolvon Dry Oral Liquid

Warnings

Tell your doctor if you have allergies to any other medicines, foods, preservatives or dyes.

Do not use Bisolvon Dry Oral Liquid if:

You are allergic to:
any medicine containing dextromethorphan hydrobromide (active ingredient)
any of the ingredients listed at the end of this leaflet
Some of the symptoms of an allergic reaction may include:
shortness of breath
wheezing or difficulty breathing
swelling of the face, lips, tongue or other parts of the body
rash, itching or hives on the skin.
you have the following medical conditions:
Asthma
a lung condition called chronic obstructive airways disease (COAD or COPD)
respiratory failure
pneumonia
shallow breathing (respiratory depression)
fructose intolerance
mastocytosis.
you are taking, or have taken in the previous 14 days a monoamine oxidase inhibitor (MAOI) used to treat depression and Parkinson's disease.
Do not give this medicine to a child under the age of 6 years. Use in children 6 – 11 years only on the advice of a doctor, pharmacist or nurse practitioner.
Do not take this medicine after the expiry date printed on the pack or if the packaging is torn or shows signs of tampering.
If it has expired or is damaged, return it to your pharmacist for disposal.
If you are not sure whether you should start taking this medicine, talk to your doctor or pharmacist.

Check with your doctor or pharmacist if you:

have developed a chesty, mucus-producing (productive) cough.
Tell your doctor if your irritant, dry cough has lasted for more than 5 days.
This could be a symptom of a condition that requires treatment by your doctor.
Tell your doctor or pharmacist if you have impaired liver or kidney function.
Bisolvon Dry Oral Liquid should also be used with caution in patients with impaired liver or kidney function.
If you have not told your doctor or pharmacist about any of the above, tell him/her before you start taking Bisolvon Dry Oral Liquid.
During treatment, you may be at risk of developing certain side effects. It is important you understand these risks and how to monitor for them. See additional information under Section 6. Are there any side effects?

Pregnancy and breastfeeding

Check with your doctor or pharmacist if you are pregnant or intend to become pregnant.
Your doctor can discuss with you the risks and benefits involved.
Do not take this medicine if you are breastfeeding, or intend to breastfeed.
The active ingredient in Bisolvon Dry Oral Liquid may pass into breast milk and there is a possibility that your baby may be affected.

What if I am taking other medicines?

Tell your doctor or pharmacist if you are taking any other medicines, including any medicines, vitamins or supplements that you buy without a prescription from your pharmacy, supermarket or health food shop.
Some medicines and Bisolvon Dry Oral Liquid may interfere with each other. These include:
monoamine oxidase inhibitors (MAOIs), medicines used to treat depression
medicines used to treat mental disorders, such as haloperidol
medicines used to treat depression such as SSRIs (selective serotonin reuptake inhibitors) used to treat depression and anxiety e.g. fluoxetine or paroxetine or tricyclic antidepressants e.g. clomipramine and imipramine
medicines with a sedative or suppressant effect on the body
medicines containing alcohol
antiarrhythmics, medicines used to treat irregular heartbeats e.g. quinidine, amiodarone, flecainide
berberine, an antioxidant medicine
bupropion, a medicine used for smoking cessation
cinacalcet, a medicine used to treat an over active thyroid
terbinafine, a medicine used to treat fungal infections
cimetidine, a medicine used to treat reflux and ulcers
ritonavir, a medicine used to treat HIV infections.
These medicines may be affected by Bisolvon Dry Oral Liquid or may affect how well it works. You may need different amounts of your medicines, or you may need to take different medicines.
Your doctor and pharmacist have more information on medicines to be careful with or avoid while taking this medicine.
Check with your doctor or pharmacist if you are not sure about what medicines, vitamins or supplements you are taking and if these affect Bisolvon Dry Oral Liquid.

How do I use Bisolvon Dry Oral Liquid?

How much to take

Follow the instructions provided with the medicine.
Do not exceed the recommended dosage.
Children 6-11 years
2.5 – 7.5 mL of Bisolvon Dry Oral Liquid, every 4-6 hours when necessary
Do not exceed 4 doses in a 24 hour period.
The maximum total daily dose is 30 mL of Bisolvon Dry Oral Liquid.
Adults and children 12 years and over:
5 – 15 mL of Bisolvon Dry Oral Liquid, every 4-6 hours when necessary.
Do not exceed 4 doses in a 24 hour period.
The maximum total daily dose is 60 mL of Bisolvon Dry Oral Liquid.
Ask your doctor or pharmacist for more information if you have been advised to take a different dose.
Bisolvon Dry Oral Liquid starts to act within an hour after being taken and is effective for approximately 3-6 hours.
Serious adverse events, including neurological disorders, may occur in children in case of overdose.
Caregivers should not exceed the recommended dose.

How to take it

Shake bottle well before each use.
Use the enclosed measuring cup to measure doses correctly.

How long to take it

If the cough persists for more than 5 days, seek medical advice before continuing to take this medicine. The active ingredient dextromethorphan has minor addictive potential.

If you forget to take it

If it is almost time for your next dose and you think you need it, skip the dose you missed and take your next dose.
Do not take a double dose to make up for the dose that you missed.
This may increase the chance of you getting an unwanted side effect. Your next dose should be taken in 4 to 6 hours if you think you need it.
If you are not sure what to do, ask your doctor or pharmacist.
If you have trouble remembering when to take your medicine, ask your pharmacist for some hints.

If you have taken too much Bisolvon Dry Oral Liquid (overdose)

If you think that you have used too much Bisolvon Dry Oral Liquid, you may need urgent medical attention.
You should immediately:
phone the Poisons Information Centre
(by calling 13 11 26 in Australia or 0800 764 766 in New Zealand), or
contact your doctor, or
go to the Emergency Department at your nearest hospital.
You should do this even if there are no signs of discomfort or poisoning.
You may need urgent medical attention.
Signs of an overdose with Bisolvon Dry include:
nausea
vomiting
impaired vision
lack of muscle coordination
dizziness/sleepiness
inability to pass urine
fast heart beat
impaired consciousness
shallow breathing.
hallucinations
disorientation
delusions
confused/paranoid state
clumsiness and lack of coordination
uncontrollable muscle spasms affecting the eyes, head, neck and body
convulsions

What should I know while using Bisolvon Dry Oral Liquid?

Things you should do

Remind any doctor, dentist or pharmacist you visit that you are using Bisolvon Dry Oral Liquid.

Driving or using machines

Be careful before you drive or use any machines or tools until you know how Bisolvon Dry Oral Liquid affects you.
This medicine may cause dizziness or drowsiness in some people. If you have any of these symptoms, do not drive, operate machinery or do anything else that could be dangerous.

Drinking alcohol

Avoid drinking alcohol while you are taking this medicine.
If you drink alcohol, dizziness or drowsiness may be worse.
Tell your doctor if you drink alcohol.

Looking after your medicine

Keep Bisolvon Dry Oral Liquid in a cool dry place, where the temperature stays below 25°C.
Follow the instructions in the carton on how to take care of your medicine properly.
Store it in a cool dry place away from moisture, heat or sunlight; for example, do not store it:
in the bathroom or near a sink, or
in the car or on window sills.
Heat and dampness can destroy some medicines.
Keep it where young children cannot reach it.
A locked cupboard at least one-and-a-half metres above the ground is a good place to store medicines.

Getting rid of any unwanted medicine

If your doctor tells you to stop taking this medicine or the expiry date has passed, ask your pharmacist what to do with any medicine that is left over.
Do not use this medicine after the expiry date.

Are there any side effects?

Tell your doctor or pharmacist as soon as possible if you do not feel well while you are taking Bisolvon Dry Oral Liquid.
All medicines can have side effects. If you do experience any side effects, most of them are minor and temporary. However, some side effects may need medical attention.
Do not be alarmed by the following lists of side effects. You may not experience any of them.
See the information below and, if you need to, ask your doctor or pharmacist if you have any further questions about side effects from taking Bisolvon Dry Oral Liquid.
In general, side effects from Bisolvon Dry Oral Liquid are rare. The most common side effects include:
Side effects
What to do
Gastrointestinal related
nausea
vomiting
constipation
reduced appetite
gastrointestinal disorders
Head and neurology related
confusion
drowsiness
dizziness
General
fatigue
allergic reactions
Speak to your doctor if you have any of these less serious side effects and they worry you.
Tell your doctor or pharmacist if you notice anything else that may be making you feel unwell.
Other side effects not listed here may occur in some people.
Tell your doctor or pharmacist if you notice anything unusual, during or after taking Bisolvon Dry Oral Liquid.
Cases of dextromethorphan abuse and dependency have been reported. Your doctor can provide you with more information about this.
Bisolvon Dry Oral Liquid contains 28.6 g of maltitol and 4.2 g of sorbitol per maximum adult daily dose of 60 mL. Products containing maltitol and sorbitol may have a laxative effect or cause diarrhoea.
This is more likely if several products containing maltitol, sorbitol or other related substances are consumed at the same time.

Reporting side effects

After you have received medical advice for any side effects you experience, you can report side effects to the Therapeutic Goods Administration online at www.tga.gov.au/reporting-problems . By reporting side effects, you can help provide more information on the safety of this medicine.

Product details

Bisolvon Dry Oral Liquid is the brand name of your medicine.
This medicine is available over-the-counter without a doctor's prescription.

What Bisolvon Dry Oral Liquid contains

Active ingredient
(main ingredient)
Dextromethorphan hydrobromide monohydrate - Each 5 mL of Bisolvon Dry Oral Liquid contains 10 mg dextromethorphan hydrobromide monohydrate
Other ingredients
(inactive ingredients)
methyl hydroxybenzoate
saccharin sodium
maltitol solution
propylene glycol
vanilla aroma 33P080
apricot aroma 653460
purified water
Do not take this medicine if you are allergic to any of these ingredients.

What Bisolvon Dry Oral Liquid looks like

Bisolvon Dry Oral Liquid is a clear, colourless, syrupy liquid with an aroma of apricot and vanilla. It is available in amber-coloured bottles containing 200 mL, with a tamper-evident cap. A measuring cup is enclosed in the carton.
Bisolvon Dry Oral Liquid is available from your local pharmacy without a prescription.
Each carton is labelled with the Australian Registration Number AUST R 68185

Who distributes Bisolvon Dry Oral Liquid

Bisolvon Dry Oral Liquid is supplied in Australia by:
Sanofi Consumer Healthcare,
87 Yarraman Place, Virginia,
Qld 4014 Australia.
Toll-free: 1800 818 806
Bisolvon Dry Oral Liquid is supplied in New Zealand by:
Sanofi-Aventis New Zealand Limited,
Auckland, New Zealand.
Toll-free: 0800 283 684
Registration No AUST R 68185
This leaflet was prepared on 25 March 2021.
bisoldryliq-ccds5-cmiv11-25mar21